|starting to waste!
Jul 29, 1999
I have been on anti-virals now for almost 2yrs. now.
In the last 4-5 mos I have noticed my veins popping out of
my skin legs, arms. I'm steadily losing weight everywhere
no matter what I eat. I am 6'1 down to 177 from 190 maybe
6 mos ago. I'm afraid of this trend continuing further!
To complicate matters triglycerides and cholesterol are
elevated. What are your suggestions? Starting to worry.
Response from Dr. Fisher
This is being reported more frequently even in people not taking protease inhibitors. Aside from the appearance issues we're not sure if the changes are truly significant or not...even the cholesterol/triglyceride elevations.
The smartest thing to do is exercise which will help maintain your muscle mass and should help the cholesterol and triglycerides...we really don't have an answer for the loss of fat that you are experiencing in your limbs. Adding an anabolic agent such as oxandrolone has been shown to further increase weight and muscle mass over that which occurs with exercise. Growth Hormone may be effective for fat accumulation (which you are not describing). Talk to your doctor, see a nutritionist.
Alvan Fisher, M.D.
Losing weight and NO appetite
Super high Triglicerides & Colesterol along with Wasting
- What Should I Expect Once I Take An Antibiotic For My Chlamydia?
- What Precautions Can You Take If Someone Has Herpes?
- What Is The Bacteria That Causes Gonorrhea?
- What Are The Long And Short Term Problems With Genital Warts?
- What Are The Chances Of Passing Chlamydia With A Condom?
- Is Tea Tree Oil To Cure Bacterial Vaginosis?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.